Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 42, NWS Boston/Norton, MA

July 1, 2015Essex County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 1, 2015, 3:50 PM EDT for Essex County, Massachusetts. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2015, 3:50 PM EDT (19:50 UTC)
Expired
Jul 1, 2015, 4:15 PM EDT
In force
25 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Essex County, MA

The radar

The Boston radar (KBOX), 97 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2015-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2015-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

846 
WUUS51 KBOX 011950
SVRBOX
MAC009-012015-
/O.NEW.KBOX.SV.W.0042.150701T1950Z-150701T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
350 PM EDT WED JUL 1 2015

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL ESSEX COUNTY IN NORTHEASTERN MASSACHUSETTS...

* UNTIL 415 PM EDT

* AT 349 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED OVER GEORGETOWN...OR NEAR HAVERHILL...AND WAS MOVING
  EAST AT 20 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  NEWBURYPORT...AMESBURY...IPSWICH...SALISBURY...GEORGETOWN...
  NEWBURY...GROVELAND...ROWLEY AND WEST NEWBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHILE NOT IMMEDIATELY LIKELY...THESE STORMS MAY PRODUCE A SHORT LIVED
TORNADO. MOVE TO A SAFE PLACE NOW IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4286 7085 4287 7082 4283 7081 4282 7085
      4281 7087 4280 7083 4282 7082 4270 7077
      4277 7082 4270 7083 4272 7098 4276 7101
      4287 7087
TIME...MOT...LOC 1949Z 252DEG 9KT 4276 7096 
$$

NOCERA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:53 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 1, 1:53 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
153 PM EDT WED JUL 1 2015

.SYNOPSIS...
A FRONTAL SYSTEM WILL BRING SHOWERS...AND A CHANCE FOR STRONG TO
SEVERE THUNDERSTORMS...INTO THIS AFTERNOON. THIS FRONT STALLS
NEAR THE SOUTH COAST THURSDAY...BEFORE MOVING OFFSHORE THURSDAY
NIGHT. ASIDE FROM A SPOT SHOWER POSSIBLE SATURDAY...MAINLY DRY AND
SEASONABLE WEATHER IS EXPECTED INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
150 PM UPDATE...
RADAR IS FAIRLY QUIET ACROSS SNE OTHER THAN AN ISOLD
SHOWER/TSTM ACROSS CENTRAL MA. AIRMASS IS DESTABILIZING WITH
MLCAPES APPROACHING 1000 J/KG AND SBCAPES 1500 J/KG ACROSS
CENTRAL/W MA AND N CT UNDER SOMEWHAT FAVORABLE MID LEVEL LAPSE
RATES 6-6.5 C/KM. PLENTY OF DEEP LAYER SHEAR WITH 0-6KM SHEAR
AROUND 40 KT SO POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS
WILL CONTINUE. NOTING SOME DRIER AIR PUNCHING INTO SW CT AND
MODELS SHOW PRONOUNCED DRYING MOVING ALONG THE S COAST AND SE MA
THIS AFTERNOON WHICH WILL LIKELY PRECLUDE ANY CONVECTIVE
DEVELOPMENT IN THIS AREA. MAIN THREAT FOR STRONG TO SEVERE STORMS
WILL BE NORTH AND NW OF THE DRY SLOT ACROSS CENTRAL AND W MA. BEST
LOW LEVEL SHEAR AND HELICITY HAS MOVED E OF NEW ENG SO DAMAGING
WIND AND HAIL WILL BE PRIMARY THREAT WITH ANY STRONG STORMS THAT
DEVELOP.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
A FEW LEFTOVER SHOWERS...AND PERHAPS A THUNDERSTORM OR TWO...ARE
STILL POSSIBLE EARLY THIS EVENING. OTHERWISE EXPECTING DRY
CONDITIONS FOR MOST OF TONIGHT. A COLD FRONT WILL BE SLOWLY
CROSSING OUR REGION TONIGHT...LIKELY STALLING NEAR THE SOUTH COAST
OF NEW ENGLAND FOR A TIME LATE TONIGHT INTO THURSDAY. LATEST
GUIDANCE CONTINUES TO ADVERTISE A DRY ATMOSPHERE...SO EXPECTING
MOST OF THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HIGHLIGHTS...

 * SEASONABLE TO SLIGHTLY ABOVE SEASONABLE TEMPERATURES EXPECTED.
 * LOW CHANCE OF A SHOWER MAINLY ON THE 4TH.

OVERVIEW AND MODEL PREFERENCES...MODELS CONTINUE TO INDICATE A SHIFT
IN THE OVERALL PATTERN FROM A HIGHLY AMPLIFIED REGIME TO ONE THAT IS
MORE PROGRESSIVE AND ZONAL.  THIS IS IN SPITE OF THE FAIRLY ROBUST
RIDGES IN PLACE ACROSS THE E PACIFIC AND THE BERMUDA HIGH N OF THE
ANTILLES.  ALTHOUGH THIS MORE ZONAL FLOW PATTERN DOES TAKE ON A
LONGWAVE TROF FEATURE BETWEEN THE TWO RIDGES...IT IS NOT OVERLY
DEEP/SHARP.  THIS ALLOWS THE RIDGING ASSOCIATED WITH THE BERMUDA
HIGH TO BECOME THE DOMINANT PLAYER FOR OUR SENSIBLE WX INTO EARLY
NEXT WEEK.  AT THIS POINT A MUCH DEEPER NRN STREAM VORTEX WILL BE IN
PLAY...AND WILL TRANSITION THE DRIER AND MORE STABLE REGIME ACROSS
THE NE CONUS TO A MORE UNSETTLED PATTERN.  THE ONLY FLY IN THE
OINTMENT IS ON THE 4TH UNFORTUNATELY...BUT MORE ON THAT BELOW.

DETAILS...

THU NIGHT INTO FRI...THE FIRST IN A SERIES OF MID LVL RIDGES WILL
BE MOVING THROUGH THE ZONAL FLOW PATTERN DURING THIS PERIOD. THIS
INTRODUCES A MAINLY DRY PERIOD WITH WEAK HIGH PRES IN PLACE ACROSS
SRN NEW ENGLAND. THERE REMAINS A FRONT STALLED TO THE S...WITH
SOME UPPER LVL MOISTURE SUGGESTING SOME PARTLY CLOUDY CONDITIONS.
OTHERWISE...H85 TEMPS BETWEEN +10C AND +12C SUGGEST HIGHS NEAR TO
SLIGHTLY ABOVE SEASONAL NORMALS ACROSS THE REGION AWAY FROM THE
COAST WERE SEA BREEZES ARE LIKELY.

FRI NIGHT INTO SAT NIGHT...WITH THIS NEARLY ZONAL FLOW IN
PLACE...IT/S NOT JUST RIDGING...BUT WEAK SHORTWAVES TO CONCERN
OURSELVES WITH. MODELS CONTINUE TO INDICATE A WEAK PACKET OF
ENERGY PASSING THROUGH THE REGION DURING THE EARLY WEEKEND. THE
OVERALL COLUMN IS RELATIVELY DRY...WITH PWATS NEAR NORMAL FOR
EARLY JULY. HOWEVER...WITH THE FRONT STALLED TO THE S...THE
DEVELOPMENT OF A WEAK WAVE OF LOW PRES COULD BRING ABOUT MODEST
LIFT ALONG THE SRN TIER OF SRN NEW ENGLAND DURING THE DAY SAT.
THERE ARE TWO CAMPS HERE...GFS AND SOME ENSEMBLE MEMBERS WITH QPF
ACROSS THE REGION...AND THE ECMWF AND OTHER ENSEMBLE MEMBERS
WITHOUT. THEREFORE...CONFIDENCE NOT HIGH ON PRECIP CHANCES...BUT
IT IS LIKELY TO NOT BE A WASHOUT IN EITHER CASE GIVEN HOW WEAK THE
WAVE IS AND THE LACK OF MOISTURE. JUST A FEW PASSING SHOWERS TO
CONTEND WITH.

SUN INTO MON...AS DEEP ER WAVE FORMS ACROSS THE CANADIAN PRAIRIE
LANDS...A SECONDARY RIDGE WILL AMPLIFY IN RESPONSE TO WARM
ADVECTION FROM THE BERMUDA HIGH TO THE SE. THIS WILL YIELD ANOTHER
PERIOD OF DRIER AND WARMER CONDITIONS ACROSS SRN NEW ENGLAND.
BETTER CHANCES FOR TEMPS INCHING ABOVE NORMAL DURING THIS
STRETCH...THANKS TO MORE INFLUENCE FROM THE SE.

TOWARD MID WEEK...THE AFOREMENTIONED WAVE WILL BEGIN A SLIDE TO
THE E. THIS PARTICULAR FEATURE IS MORE ROBUST THAN PREVIOUS
WAVES...SO IT/S LIKELY A PERIOD OF WETTER AND UNSETTLED WX WILL
RETURN BY THE MID PORTION OF NEXT WEEK. UNCERTAINTY IN EXACT
TIMING.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

THROUGH 00Z...A MIX OF MVFR/VFR CIGS. SCT T-STORMS EXPECTED TO
REDEVELOP MAINLY CENTRAL AND W MA. S WIND GUSTS TO 20-25 KT.

TONIGHT...MODERATE CONFIDENCE. MAINLY VFR...BUT PATCHY MVFR/IFR
STRATUS AND FOG DEVELOPING.

THU...HIGH CONFIDENCE. VFR. BUT MVFR CIGS/VSBYS MAY DEVELOP OVER
ACK LATE IN THE DAY ALONG WITH THE THREAT OF A FEW SHOWERS.

THU NIGHT...MODERATE CONFIDENCE. VFR...BUT AREAS OF MVFR/IFR
POSSIBLE CAPE/ISLANDS. SHOWERS LIKELY FOR ACK POSSIBLY REACHING
THE S COAST AND CAPE COD.

KBOS TERMINAL...HIGH CONFIDENCE.

KBDL TERMINAL...HIGH CONFIDENCE.

OUTLOOK...FRIDAY THROUGH SUNDAY...

HIGH CONFIDENCE. MAINLY VFR. A FEW SHOWERS POSSIBLE ON SAT...BUT
MAINLY DRY OTHERWISE. SEA BREEZES LIKELY MOST DAYS.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

ISSUED SCA FOR NE MA COASTAL WATERS IN RESPONSE TO SE GUSTS TO 25
KT WHICH WILL LIKELY PERSIST THROUGH MID AFTERNOON BEFORE
DIMINISHING A BIT AND SHIFTING TO S.

WINDS AND SEAS WILL INCREASE IN RESPONSE TO A FRONTAL SYSTEM
APPROACHING THE WATERS LATER TODAY. SMALL CRAFT ADVISORIES HAVE
BEEN EXTENDED FOR THE SOUTHERN OUTER WATERS AND RHODE ISLAND AND
BLOCK ISLAND SOUNDS.

OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...

THU NIGHT INTO FRI...HIGH CONFIDENCE. WEAK RIDGE OF HIGH PRES WILL
BE MOVING OVER THE WATERS THROUGH THE PERIOD.  ANY LINGERING SWELL
ABOVE 5 FT WILL RECEDE OVERNIGHT WITH QUIET BOATING WX EXPECTED
THROUGH THE REST OF FRI.

SAT AND SUNDAY...MODERATE CONFIDENCE. THIS PERIOD WILL BE
DEPENDENT ON HOW CLOSELY A WEAK WAVE OF LOW PRES PASSES TO THE S
COAST ON SAT. IF IT PASSES CLOSE ENOUGH...A PERIOD OF SWELLS
EXCEEDING 5 FT IS POSSIBLE. OTHERWISE...MAINLY QUIET BOATING
WEATHER WILL CONTINUE ESPECIALLY AS HIGH PRES RETURNS SUNDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 3 PM EDT
     THURSDAY FOR ANZ235-237.
     SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ250-
     251.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ254>256.

&&

SYNOPSIS...BELK/DOODY
NEAR TERM...KJC
SHORT TERM...BELK
LONG TERM...DOODY
AVIATION...KJC/DOODY
MARINE...BELK/KJC/DOODY
Hazardous weather outlook, Jul 1, 3:41 AM EDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
341 AM EDT WED JUL 1 2015

CTZ002>004-MAZ002>024-026-RIZ001>008-020745-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
341 AM EDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE PARTICULARLY LATE
MORNING THROUGH THE AFTERNOON. THE MAIN THREATS WILL BE DAMAGING
WIND GUSTS AND HAIL ALTHOUGH AN ISOLATED TORNADO CANT BE RULED
OUT. IN ADDITION...HEAVY RAINFALL MAY RESULT IN LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-020745-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
341 AM EDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY FROM
LATE MORNING THROUGH THE AFTERNOON. THE MAIN THREATS WILL BE
DAMAGING WIND GUSTS AND HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Local storm report, Jul 1, 10:53 AM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1053 AM EDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     FLOOD            PALMER                  42.16N  72.33W
07/01/2015                   HAMPDEN            MA   AMATEUR RADIO

            RTE 20 AND RTE 181 TRAIN UNDERPASS 1.5 FEET OF WATER

0820 AM     FLOOD            NEW BEDFORD             41.64N  70.93W
07/01/2015                   BRISTOL            MA   AMATEUR RADIO

            MINOR FLOODING ALONG RTE 18 BY ROYAL RESTAURANT

0820 AM     FLOOD            NEW BEDFORD             41.64N  70.93W
07/01/2015                   BRISTOL            MA   AMATEUR RADIO

            ONE FOOT STANDING WATER ALONG TALKIN HILL ROAD AND
            KINGS HIGHWAY

0826 AM     FLOOD            NEW BEDFORD             41.64N  70.93W
07/01/2015                   BRISTOL            MA   AMATEUR RADIO

            CAR STUCK IN FLOOD WATERS AT WELD STREET AND RTE 18

0828 AM     FLOOD            FALL RIVER              41.70N  71.16W
07/01/2015                   BRISTOL            MA   AMATEUR RADIO

            WARREN AND JEFFERSON STREETS CLOSED DUE TO FLOODING

0940 AM     FLOOD            EDGARTOWN               41.39N  70.51W
07/01/2015                   DUKES              MA   AMATEUR RADIO

            BEACH ROAD AND MAIN STREET CLOSED DUE TO FLOODING

1001 AM     FLOOD            VINEYARD HAVEN          41.45N  70.60W
07/01/2015                   DUKES              MA   AMATEUR RADIO

            CAR STUCK IN FLOOD WATER ON WATER STREET BY BLACK DOG
            BAKERY

1008 AM     FLOOD            OAK BLUFFS              41.45N  70.56W
07/01/2015                   DUKES              MA   AMATEUR RADIO

            CIRCIUT AVE FLOODED AND IMPASSABLE

1020 AM     FLOOD            WEST TISBURY            41.38N  70.67W
07/01/2015                   DUKES              MA   AMATEUR RADIO

            BEACH ROAD IN THE AREA OF THE GAS TANKS FLOODED AND
            IMPASSABLE

1022 AM     FLOOD            BREWSTER                41.76N  70.08W
07/01/2015                   BARNSTABLE         MA   AMATEUR RADIO

            MAIN STREET FLOODED AND IMPASSABLE CLOSED FOR 20
            MINUTES

&&

WS
Special weather statement, Jul 1, 1:00 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
100 PM EDT WED JUL 1 2015

CTZ004-RIZ001-011730-
WINDHAM-NORTHWEST PROVIDENCE-
100 PM EDT WED JUL 1 2015

...STRONG THUNDERSTORM IN EAST CENTRAL WINDHAM AND NORTHWESTERN
PROVIDENCE COUNTIES...

AT 1259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR POMFRET...OR 10 MILES EAST OF MANSFIELD...
MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KILLINGLY...BURRILLVILLE...GLOCESTER...PUTNAM...THOMPSON...
BROOKLYN...FOSTER...POMFRET...HAMPTON AND EASTFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4180 7205 4185 7207 4200 7175 4182 7168
TIME...MOT...LOC 1659Z 249DEG 26KT 4184 7203

NOCERA
Special weather statement, Jul 1, 3:31 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
331 PM EDT WED JUL 1 2015

MAZ005>007-012030-
EASTERN ESSEX-CENTRAL MIDDLESEX COUNTY-WESTERN ESSEX-
331 PM EDT WED JUL 1 2015

...THUNDESTORMS WITH HEAVY RAINFALL...

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF THUNDERSTORMS OVER NORTHERN ESSEX COUNTY OF
MASSACHUSETTS...MOVING EAST NORTHEAST AT 30 MPH.  THESE STORMS WILL
PRODUCE HEAVY RAINFALL WITH LOCALIZED STREET AND HIGHWAY FLOODING
POSSIBLE THROUGH 430 PM.

LOCATIONS IMPACTED INCLUDE...
LOWELL...LAWRENCE...HAVERHILL...METHUEN...ANDOVER...DRACUT...
TEWKSBURY...NORTH ANDOVER...NEWBURYPORT...AMESBURY...IPSWICH...
SALISBURY...GEORGETOWN...BOXFORD...NEWBURY...GROVELAND...MERRIMAC...
ROWLEY AND WEST NEWBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4286 7085 4287 7082 4283 7081 4281 7087
      4280 7083 4282 7082 4271 7078 4277 7082
      4270 7083 4263 7130 4268 7133 4274 7122
      4274 7119 4276 7118 4289 7093 4289 7090
TIME...MOT...LOC 1928Z 253DEG 16KT 4270 7117

NOCERA

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 5:16 AM EDTSpecial Marine WarningBOX59 min
Jul 1, 6:06 AM EDTSpecial Weather StatementBOXFranklin, Hampden, Hampshire54 min
Jul 1, 6:25 AM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire2 hr
Jul 1, 6:41 AM EDTSpecial Marine WarningBOX64 min
Jul 1, 6:57 AM EDTSpecial Weather StatementBOXWorcester63 min
Jul 1, 7:28 AM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Plymouth, Worcester62 min
Jul 1, 7:43 AM EDTSpecial Marine WarningBOX62 min
Jul 1, 7:56 AM EDTAreal Flood AdvisoryBOXBristol, Plymouth2 hr
Jul 1, 8:19 AM EDTSpecial Weather StatementBOXDukes56 min
Jul 1, 8:49 AM EDTSevere Thunderstorm WarningBOXBarnstable26 min
Jul 1, 8:53 AM EDTTornado WarningBOXBarnstable37 min
Jul 1, 8:55 AM EDTSpecial Marine WarningBOX50 min
Jul 1, 9:16 AM EDTSpecial Weather StatementBOXBarnstable59 min
Jul 1, 9:34 AM EDTSevere Thunderstorm WarningBOXDukes26 min
Jul 1, 9:44 AM EDTSpecial Marine WarningBOX61 min
Jul 1, 11:45 AM EDTSpecial Marine WarningBOX60 min
Jul 1, 3:31 PM EDTSpecial Weather StatementBOXEssex59 min
Jul 1, 3:36 PM EDTAreal Flood WarningBOXEssex114 min
Jul 1, 3:49 PM EDTSpecial Marine WarningBOX41 min
Jul 1, 3:57 PM EDTTornado WarningBOXEssex18 min
Jul 1, 4:29 PM EDTSpecial Marine WarningBOX46 min
Jul 1, 4:47 PM EDTSevere Thunderstorm WarningBOXEssex14 min
Jul 1, 5:01 PM EDTSpecial Weather StatementBOXFranklin44 min
Jul 1, 5:48 PM EDTSpecial Weather StatementBOXFranklin, Hampden, Hampshire57 min
Jul 1, 6:41 PM EDTSpecial Weather StatementBOXWorcester49 min
Jul 1, 7:04 PM EDTSpecial Weather StatementBOXEssex41 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.